HAS ANYONE EXPERIENCED NOSE BLEEDS WHILST ON CISPLATIN OR ANY OTHER CHEMO?

I have only had one course of my new chemo - Cisplatin and Gemcitibane and already it is causing havoc with my body. The blood count was too low on Wed to have my chemo and for the past 3 days I have been experiencing bleeding problems from the nose, which for the past 16 hours, have been pretty consistent. I didn't initially take any notice, as nasal problems are a side effect of Avastin and I have been suffering with these for a couple of years. But after web checking the side effects of Cisplatin, I realised nose bleeds was a side effect.

I have been to my GP and she has packed the nose with a dressing soaked in a cauterizing drug and has also taken bloods to get the levels of the bloods. My hospital never give me these, but I think from now on I shall insist on having them everytime.

Anna xx

8 Replies

oldestnewest
  • Hi Anna,

    In the question 'Help/Advice please on choice of treatment', Sally mentioned she had the nose bleed from hell due to her platelets being low.

    Love Lizzie

    X

  • Hi Anna

    Sorry no I don't have experience of this but I really hope that you have managed to get it under control and that there is help available over the weekend. Let us know how you get on.

    Love Sarah

  • Latest news is the platelets are 30,000 and should be anything from between 130,000 and 400,000. My GP has made arrangements for me to go to hospital tomorrow morning for a platelet transfusion.

    Unfortunately can't find Sally's post Lizzie.

    Love Anna xx

  • Hi Anna,

    At least there is an explanation for the nose bleed and hopefully the transfusion will providwe the solution!

    Take care - it is frosty here today Anna!

    Love Lizzie

    X

  • Sally/Lucy, I hope you do not mind me quoting your posts:-

    Sally-r-abcd 4 days ago

    Hi Lucy,

    I finished my first course of carbo/taxol in September, and am having Avastin. It does make me feel a bit sick (but no where near as sick as the carbo/taxol did), and I did have the nose bleed from hell as my platelets were down to double figures and ended up in Casualty in the summer, but it seems to suit me. I asked my Oncologist if I was his wife/daughter, what would he want them to have, and this was the regimen he said.

    I too have problems typing due to our cat (Gizmo) insisting on my typing arm.

    Good luck, and hope all goes well.

    Love Sally.

    LucyJ 4 days ago

    Thank you Anna and Sally for your replies.

    I must say Anna you have really tried a few different things and to recommend Avastin does give me confidence, and the fact that Sally says it does not make her feel as sick as carbo/taxol is another plus. I shall have to watch the nosebleeds as it is one of my side effects when on chemo, but not too bad.

    I see the onc on Wed so will probably get a consent form to sign, but don't know when treatment will start. Hopefully after Christmas.

    Hope you have sun and blue skies in Spain Anna. My sister is in Portugal at moment and texts me about the good weather, not that I am a bit jealous!

    Will keep you all in the picture when treatment starts.

    Love to you both. Take care.

  • I have had several episodes of my nose bleeding very easily when I blow it or just gently knock the inside of it after Cisplatin. I have been told that it is usually when my platelet count has dropped as this stops blood clotting. They have'nt been serious nosebleeds so far so I have managed to control things. Hope this helps.

  • Funny you should post this today as I spent all day in hspital yesterday as a result of a massive nosebleed Thurday evening. It bleed for 3 hours. The nurse on the chemo hotline said to apply ice and eventually it clotted but my entire nostril was one huge blood clot! I went in to have my platelets checked and they were bit low but not low enough for a transfusion. I was send round to the ENT dept for them to remove the clot and ended up having the bleed cauterized (spelling?). The advice I got was if it bleeds for longer than an hour again go straight to A+E. I am on oxaliplatin and capecitabine.

  • I have never had nose bleeds before. The Avastin can cause perforation of the nasal septum and as I have had about 18 nose ops in my life, my nose is not normal. I just suffered what was like a continual sinus infection but without pain, mucus and a lot of blood but no nose bleeding. I had to clean my nose with a solution twice a day and then put a gel up it to keep everything moist. I can't wait to go back on my Avastin.

    This is the first time in all my chemo history I have had low blood platelets, guess I have been lucky when I read your posts. I just found it amazing it happened with one week of the first treatment.

    Anyway I had my transfusion today and the packing removed out of the nose and so far so good. Was booked into the private hospital where I had all my initial treatment until I went on Avastin and then of course the Insurance Company, couldn't by law pay for treatment. As far as they are concerned about 3 years ago I was on deaths door and now I am having regular scans, so I must be a walking miracle. Heavens knows how we are going to get round the claims form, because it is only chemotherapy that lowers the blood platelets. Oh well I shall cross that bridge when I come to it. Guess they won't complain as after all I have been saving them money !!

    I have now painted my nails purple, the latest magnetic style of nail varnish. Why purple you may ask - to match the many bruises on my arms lol

    Thanks for your replies,it is good to hear other people have had similar problems to me.

    Love Anna xx

You may also like...